MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; PERIPHERAL EMBOLIZATION COIL

MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; PERIPHERAL EMBOLIZATION COIL
Model Number 45-480202-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Items returned: - n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Preparation for use preparation of the azur system for delivery 13.Remove the azur detachment controller from its protective packaging.Pull the white pull-tab from the side of the detachment controller.Discard the pull-tab and place the detachment controller in the sterile field.The azur detachment controller is packaged separately as a sterile device.Do not use any power source other than the azur detachment controller to detach the coil.The azur detachment controller is intended to be used on one patient.Do not attempt to resterilize or otherwise re-use the azur detachment controller.14.Prior to using the device, remove the proximal end of the delivery pusher from the packaging hoop.Use care to avoid contaminating this end of the delivery pusher with foreign substances such as blood or contrast.Firmly insert the proximal end of the delivery pusher into the funnel section of the azur detachment controller.See figure 2.Do not push the detachment button at this time.15.Wait three seconds and observe the indicator light on the detachment controller.¿ if the green light does not appear or if a red light appears, replace the device.¿ if the light turns green, then turns off at any time during the three-second observation, replace the device.¿ if the green light remains solid green for the entire three-second observation, continue using the device.Detachment of the coil 32.The azur detachment controller is pre-loaded with battery power and will activate when a delivery pusher is properly connected.It is in a ¿power off¿ mode when no delivery pusher is attached.It is not necessary to push the button on the side of the azur detachment controller to activate it.33.Verify that the rhv is firmly locked around the delivery pusher before attaching the azur detachment controller to ensure that the coil does not move during the connection process.34.Although the delivery pusher¿s gold connectors are designed to be compatible with blood and contrast, every effort should be made to keep the connectors free of these items.If there appears to be blood or contrast on the connectors, wipe the connectors with sterile water or saline solution before connecting to the azur detachment controller.35.Connect the proximal end of the delivery pusher to the azur detachment controller by firmly inserting the proximal end of the delivery pusher into the funnel section of the azur detachment controller.See figure 2.36.When the azur detachment controller is properly connected to the delivery pusher, a single audible tone will sound and the light will turn green to signal that it is ready to detach the coil.If the detachment button is not pushed within 30 seconds, the solid green light will slowly flash green.Both flashing green and solid green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the connection has been made.If the connection is correct and no green light appears, replace the azur detachment controller.37.Verify the coil position before pushing the detachment button.38.Push the detachment button.When the button is pushed, an audible tone will sound and the light will flash green.39.At the end of the detachment cycle, three audible tones will sound and the light will flash yellow three times.This indicates that the detachment cycle is complete.If the coil does not detach during the detachment cycle, leave the azur detachment controller attached to the delivery pusher and attempt another detachment cycle when the light turns green.40.The light will turn red after the number of detachment cycles specified on the azur detachment controller labeling.Do not use the azur detachment controller if the light is red.Discard the azur detachment controller and replace it with a new one when the light is red.41.Verify detachment of the coil by first loosening the rhv valve, then pulling back slowly on the delivery system and verifying that there is no coil movement.If the implant did not detach, do not attempt to detach it more than two additional times.If it does not detach after the third attempt, remove the delivery system.42.After detachment has been confirmed, slowly retract and remove the delivery pusher.Advancing the delivery pusher once the coil has been detached involves the risk of aneurysm or vessel rupture.Do not advance the delivery pusher once the coil has been detached.43.Verify the position of the coil angiographically through the guide catheter.44.Additional coils may be deployed into the lesion as described above.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the last coil remains within the microcatheter.The physician has the discretion to modify the coil deployment technique to accommodate the complexity and variation in embolization procedures.Any technique modifications must be consistent with the previously described procedures, warnings, precautions and patient safety information.
 
Event or Problem Description
It was reported that during treatment of a uterine fibroid, an embolization coil implant detached unexpectedly.However, the implant coil was able to be delivered safely to eat the fibroid.The embolization procedure was completed successfully.There was no intervention or patient injury.
 
Event or Problem Description
It was reported that during treatment of a uterine fibroid, an embolization coil implant detached unexpectedly.However, the implant coil was able to be delivered safely to treat the fibroid.The embolization procedure was completed successfully.There was no intervention or patient injury.
 
Additional Manufacturer Narrative
The device was originally stated to be unavailable for return to the manufacturer.Subsequently, the delivery pusher was returned to the manufacturer for evaluation.Items returned for evaluation: -pusher.Items not returned for evaluation: implant, introducer, shrink lock, dispenser hoop, microcatheter, v-grip.A high magnification visual analysis of the returned item was conducted.The high magnification visual analysis found the pusher was returned with no implant attached and no signs of activation using a detachment controller was observed at the heater coil.The implant was not returned for evaluation as it was delivered safely to the target site as described in the reported event.The pusher was also found to be kinked at the proximal section and exhibited lead wire separation at the middle section.The pusher heater coil was then dissected, to inspect the condition of the attachment monofilament.The attachment monofilament (tether) is the component that connects the implant coil to the pusher.The investigation found the attachment monofilament broken with signs of stretching at the tip, which indicates the device experienced a tensile break.Based on the investigation and analysis results, mvi concludes that the implant did separate from the pusher during the reported event.The investigation found the pusher returned without the implant attached, but no indications of activation using a detachment controller was observed on the pusher heater coil.Further inspection found the pusher to be kinked at the proximal section, and the lead wires to be separated from the core wire at the middle section of the pusher.The implant was not returned for evaluation as it was delivered safely to the target site as described in the reported event.The investigation found the attachment monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The microcatheter used in the procedure was not returned for evaluation, so the investigation could not determine if a condition existed on the microcatheter that would have caused or contributed to the reported issue.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
PERIPHERAL EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17120160
Report Number2032493-2023-00789
Device Sequence Number6612169
Product Code KRD
UDI-Device Identifier00810170017841
UDI-Public(01)00810170017841(11)220923(17)270831(10)0000263851
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-480202-L
Device Catalogue Number45-480202
Device Lot Number0000263851
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale
Patient Weight54 KG